Don’t know what to do next
AnonymousJune 18, 2007 at 10:03 pm
I just went over 3 years with GBS. My residuals feel mostly like tightness/stiffness in my hands, arms, chest legs and feet with tingling in my hands and feet. I also have pain in my hands knees and back. It feels mostly like a pulling muscle pain in my chest. It is with me all the time, sometimes worse than others. I was on neurontin 3200mg a day. My neuro has been bringing me down on the neurontin and up on lyrica. I am currently on 1600mg of neurontin and 300mg of lyrica. My problems are that nothing seems to work and I normally feel just as bad if not worse after resting. I stay positive that someday this will get better.
AnonymousJune 18, 2007 at 11:49 pm
I do take Cymbalta which helps me greatly, unfortunately I also take Provigil and tried to stop because I thought I could do without it for the past two weeks. I dont like or want to take medications, however stopping either of those have caused my pain, pulling etc to return. Started back up with the Provigil today and can already tell a difference. Cymbalta is up to 60mg x 2 a day and the Provigil was up at 200mg x 1 a day, but I am trying 100mg a day to see if at least the dose can be cut. Provigil is supposed to be for narcalepsy, but is given to try and help with fatigue, however I’m sure the benefits to me are far more judging from the past two weeks.
AnonymousJune 21, 2007 at 3:38 am
I saw my neurologist yesterday and he feels that my stiffness is not neurological. So I’ve made an appointment with my primary care doc to see if we can look at it from a different angle. Maybe the neurologist is right and if so I’ll find out. When I saw my PC doc last and told him about the stiffness he sent me to a cardiologist for a stress test because I said the stiffness was in my chest. I finally got to do that last week so hopefully I will get the results when I see him. Anyway I’m still staying positive; I’ll lick this thing yet, and hope that all of us do.
AnonymousJune 21, 2007 at 8:07 am
When you mention stiffness in your chest, does it mean that it feels ‘tight’. Im not sure how to explain it better. There are a lot of GBS’ers who have that tightness/stiffness around their chest. I had a lady call me last week for help, unfortnately she doesnt have the benefit of a computer, she described it as tight band around her chest, she mentioned the word stiff only briefly. I know that others have described it as such. She also mentioned sometimes when she lies down it feels like the band becomes tighter. Is that similar to the feeling you get at all? I have to say, reading and speaking to others, I am very thankful I didnt get that feeling!
AnonymousJune 21, 2007 at 7:50 pm
Also until you get the results try breathing exercises. Yoga and meditational tapes are good to follow for the breathing they are slow and relaxing. It could be that you still have some smaller muscle groups that are weak like the diaphram and the muscles and tendons and ligaments around the ribs. Do you every have any problem with a rib rotating and causing pain? That is the result of weak muscles and tendons and ligaments that hold those areas in the correct alignment. It is hard because we all tend to blame everything on the GBS.. Never ignore any pain or discomfort they need to be reported to your Doctor. Be patient and hang in there!
AnonymousJune 21, 2007 at 9:36 pm
I did get an explanation from a physical medicine doctor who told me that
there is a group of peripheral nerves beginning at the spine and going to
the front of the chest. These can be affected by GBS and therefore the
same feelings that occur elsewhere can also occur in this area. I believe you would have the tightness and numbness there and that could certainly be
scary. I didn’t get that and I’m sure glad I didn’t.
AnonymousJune 21, 2007 at 9:58 pm
I have heard many people, mostly GBS’ers rather than CIDP’ers like me, but know that feeling. I was intrigued by Ladykits’s comment about the rib rotating. I have severe pin in my ribcage and it feels like I havea broken rib. It even hurts to breathe and talk. Is this the same thing? it goes away finally after an hour or so, until the next time. Some days its several times and then can go weeks with no problems.
I recently changed meds too. I have gone from 3600mg neurotin to 300 mg of Lyrica and 120mg of Cymbalta per day. My family dr added the lyrica but didn’t remove the neurotin. thankfully I had a neuro visit scheduled as she told me that neurotin and lyrica should NOT be combined as they are basicly same meds and work on chemicals in same manner so I was overdosing and not getting benefit. I have notcied a drastic change in how I feel but not sure yet if it is better or not.
My pain has changed in that I was numb on surface before and now my limbs go completely numb, like when the goto sleep and just start to wake up but not really get much better than the bee stings. Although my Flexeril has not changed (30mg/pd) my muscle spasms are less intense but I have that constant tight mucsle feeling. Sad when ya don’t know which is worse of two evils.
WEll, good luck and hope you can get relief.
PS. Ali, not been here in forever, email me and catch me up on how things are going.
AnonymousJune 21, 2007 at 11:16 pm
Karen that is a what I was referring to. Feels like a knife, takes your breath away….you don’t want to move, but that is what you have to do. Stretch in the opposite direction or reach for the sky, take a few deep breaths and relax that area. Hard to do eh? Hope we all get stronger to end these pains.
AnonymousJune 22, 2007 at 1:08 pm
Just wanted to let you know that the only thing that helps me with my residuals that are very similar to yours is by taking 1 mg of klonopin, 1-3 times a day. Without it, i don’t think I could stand the stiffness. I also take cymbalta because the Lyrica didn’t work for me. Doctors don’t often like to prescribe klonopin but I have been on it since the beginning of my GBS in 2000. If I try to come off of it I am like the tin man . Maybe you could convince your doc to at least give you a trial run of it. xoxoxoxo Roxie
AnonymousJune 25, 2007 at 9:42 pm
Bruno, Good idea to see your doctor. The chest pain may have nothing to do with the GBS. Sharp chest pain worse with deep breath – Could be pleursy(inflamation in the chest wall), pericarditis(emergency), angina(emergency), pulmonary embolis(blood clot-emergency). Not to scare you because it could be nothing but it needs a work up.Just couldnt let this go without telling you. Dr. Shawn
AnonymousJune 26, 2007 at 1:04 am
I guess I’m just going to have to suck it up and live with these residuals. I was referred to a cardiologist by my primary care doctor for a stress test to see if there was a problem with my heart because of the stiffness in my chest. The test came back normal, but my symptoms are still there. I just hope that someday they will go away and I know no one can tell me if that will happen. I’m thinking about cutting back on both the Lyrica and the Neurontin to see just how much I really need. If it feels the same or close to it, why take the meds. I also need to follow Gene’s constant reminder to everyone to get more rest. Thanks Gene and thank you all for your responses.
You must be logged in to reply to this topic.